However, this also means that fifty percent of gastric cancer cases are diagnosed in people under the age of 75. Would you recognise the bodily sensations that are indicating you need to visit your doctor? One of the “most common” sensations of gastric cancer is dysphagia, which is when you find it difficult or uncomfortable to swallow. For example, there can be a burning sensation each time you swallow, or it could feel painful.
Symptoms of indigestion (i.e. dyspepsia)
The NHS pointed out that the following symptoms appear after eating or drinking:
- Heartburn – a painful burning feeling in the chest, often after eating
- Feeling full and bloated
- Feeling sick
- Belching and farting
- Bringing up food or bitter-tasting fluids into your mouth.
Most people will experience indigestion at some point; it usually goes away on its own, or antacids – medication from the pharmacy – can help.
The key is whether indigestion persists for 21 days or longer – if so, do book a doctor’s appointment.
Pfizer vaccine: Three delayed side effects [INSIGHT]
High blood pressure: Sign in mouth [TIPS]
Pfizer vaccine: Four new side effects [ADVICE]
If you have a growing tumour in the stomach, you may feel really full after eating only a small amount of food.
“This is often an early symptom and can cause weight loss,” said Cancer Research UK.
Gastric cancer may also lead to a feeling of nausea, and some people may physically be sick.
This can occur when a growing tumour causes a blockage in the stomach, preventing food from passing through the digestive system.
A long-term H.pylori infection can lead to stomach inflammation and stomach ulcers.
The Mayo Clinic highlighted the warning signs of a H.pylori infection, which can be confirmed by undergoing blood, stool, and breath tests.
Signs of a H.pylori infection:
- An ache or burning pain in your abdomen
- Abdominal pain that’s worse when your stomach is empty
- Loss of appetite
- Frequent burping
- Unintentional weight loss.
Cancer Research UK added that this type of infection can be treated with a course of antibiotics.